Sulindac is a nonsteroidal anti-inflammatory drug (NSAID). It is used to relieve pain and swelling associated with certain types of arthritis. Sulindac overdose occurs when someone takes too much of this medicine.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or 1-800-222-1222 to find a local poison control center near you.
Sulindac is also sold under the brand name Clinoril.
The following information is helpful for emergency assistance:
The person's age, weight, and condition
The name of product (as well as the ingredients and strength if known)
The time it was swallowed
The amount swallowed
If the medicine was prescribed for the person
However, DO NOT delay calling for help if this information is not immediately available.
In the United States, call 1-800-222-1222 to speak with a local poison control center. This hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. You can call 24 hours a day, 7 days a week.
What to Expect at the Emergency Room
The health care provider will measure and monitor the person's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The person may receive:
Airway support, including oxygen, breathing tube through the mouth (intubation),and ventilator (breathing machine)
Blood and urine tests
EKG (electrocardiogram, or heart tracing)
Fluids through the vein (intravenous or IV)
Medicines to treat symptoms
In the rare, more serious case, additional treatment may be needed. Most people will be discharged from the emergency department after a period of observation.
Recovery is likely without complications, except in very large overdoses. Very large overdoses can be deadly.
Goldfrank LR, ed. Goldfrank's Toxicologic Emergencies. 9th ed. New York, NY: McGraw Hill; 2011.
Jacob L. Heller, MD, MHA, Emergency Medicine, Virginia Mason Medical Center, Seattle, WA. Also reviewed by David Zieve, MD, MHA, Isla Ogilvie, PhD, and the A.D.A.M. Editorial team.